sgot (ast) HELP?
I just got my blood tested and i got this thing called sgot (ast). Ive looked into it and the level was like 109. I remembered drinking a glass of champagne and then 10 minutes late i took a Tylenol because i had a headache. Whats going to happen to me? What should i do?
Also a couple days before i had like one drink.
Could chinese herbal medicines be it? What could possibly make it that high cuz my mom's in the 40 range.
- Barry MLv 51 decade agoFavorite Answer
There are a lot of reasons for elevated AST results. They can range from acute diseases such as Hepatitis A to chronic diseases like Hepatitis C. In acute cases, the AST result can be in the thousands, while in chronic cases the AST can be only mildly elevated. Prolonged use of acetaminophen can cause permanent liver damage. Just taking one tylenol and then having a drink should not increase the AST to that level. The most common cause of mild to moderate elevations of these liver enzymes is fatty liver. In the United States, the most frequent cause of fatty liver is alcohol abuse. Other causes of fatty liver include diabetes mellitus and obesity. Chronic hepatitis C is also becoming an important cause of mild to moderate liver enzyme elevations. If your doctor is concerned, he/she will probably order additional testing from the lab to rule out certain liver diseases and diabetes. If your AST continues to be elevated, he/she may order MRI studies or even a liver biopsy. This is not a great forum to diagnose your condition. You need to write down your questions and concerns and then discuss them face-to-face with your doctor. Good luck and try not to worry too much until you find out what the cause is.Source(s): Retired medical professional
- 1 decade ago
What is the normal range for that test on the instrument that it was performed on. A glass of champagne and a Tylenol would not raise a liver/ cardiac test .
- 1 decade ago
If you were or are a hard time drinker or have used drugs or medications for a long time that may affect the liver could change the levels. If you are so concerned about the level you should retest it again in a few months and see if there are any changes.